MAUDE Adverse Event Report: DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE WHITENING KIT

DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE WHITENING KIT
Model Number 881055701540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Swelling (2091)
Date of Event 11/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discus dental received a complaint on (b)(6) 2017 in which patient experienced swollen lips after in-office zoom teeth whitening procedure.Patient visited urgent care after the incident.No additional information was provided.Investigation: - the retain sample of the in-office whitening gel, sku: 22-3764, lot: 17297005 was tested on (b)(6) 2017 and results were within specifications.- reviewed device history records of zoom whitening kit, sku: 881055701540, lot: 17299012, and whitening gel, sku: 22-3764, lot: 17297005 and no out of specification or discrepancy was found in the records.- reviewed complaints history, no other similar incidents were reported with the same lot numbers.- based on the investigation results and available information, it can be concluded that there was no failure and malfunction in the device.Potential causes may be improper lips isolation prior to the procedure or improper alignment of the lamp with the lip retractor.Zoom in-office dfu is adequate and it describes the warnings and precautions and steps for proper lip isolation and alignment of the lamp with the retractor.Based on the investigation results, no product failure and out of specification was found.Dfu is adequate and no corrective action is needed.Product was used up during the procedure.
 
Event or Problem Description
Discus dental received a complaint on (b)(6) 2017 in which patient experienced swollen lips after in-office zoom teeth whitening procedure.Patient visited urgent care after the incident.No additional information was provided.

Brand Name
PHILIPS ZOOM
Common Device Name
ZOOM CHAIRSIDE WHITENING KIT
Manufacturer (Section D)
DISCUS DENTAL, LLC
1700 a south baker ave
ontario CA 91761
MDR Report Key7113581
Report Number1000582314-2017-00011
Device Sequence Number16517795
Product Code EEG
UDI-Device Identifier00075020035004
UDI-Public(01)00075020035004(10)17299012(17)190223
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dentist
Device Expiration Date02/23/2019
Device Model Number881055701540
Device Lot Number17299012
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2017
Initial Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;